Alert archive / Vermont / Special Weather Statements in 2017
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jul 8, 2017, 8:37 AM EDT for 4 counties in Vermont. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 8:37 AM EDT (12:37 UTC)
- Expired
- Jul 8, 2017, 9:30 AM EDT
- In force
- 53 min
- Issued by
- NWS Burlington, VT
Counties Caledonia County, VT, Lamoille County, VT, Orleans County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 78 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 0.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356
WWUS81 KBTV 081237
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
837 AM EDT SAT JUL 8 2017
VTZ003-004-006>008-016-081330-
Essex-Caledonia-Washington-Eastern Franklin-Orleans-Lamoille-
837 AM EDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAMOILLE...CALEDONIA...
ORLEANS...WESTERN ESSEX...NORTHERN WASHINGTON AND NORTHEASTERN
FRANKLIN COUNTIES...
At 836 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Richford to Morristown to Duxbury.
Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms, in
addition to dangerous cloud to ground lightning.
Locations impacted include...
Newport City, St. Johnsbury, Island Pond, Lyndon, Montpelier,
Morrisville, Orleans, Derby Center, Charleston, Johnson Village,
Jay, Calais, Newport Town, Glover, Waterbury Village, Montgomery
Center, Albany, Burke and Hyde Park.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4457 7179 4434 7195 4432 7203 4428 7207
4426 7206 4426 7290 4454 7269 4502 7270
4500 7224 4501 7178
TIME...MOT...LOC 1236Z 266DEG 27KT 4499 7263 4454 7263 4430 7283
$$
BANACOSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jul 8, 7:44 AM EDT, 53 minutes earlier.
Area forecast discussion, Jul 8, 7:44 AM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Burlington VT 744 AM EDT Sat Jul 8 2017 .SYNOPSIS... Showers and thunderstorms will affect northern New York early this morning, moving eastward across Vermont during the mid to late morning. A few of these storms may produce heavy downpours and strong, gusty winds. This convective activity is expected to exit east early this afternoon as a cold front sweeps across the North Country bringing partial clearing and drier conditions late in the day. Slightly cooler temperatures and lower humidity levels are expected on Sunday. A broad mid-level trough over eastern Canada will keep the work week unsettled for the North Country. && .NEAR TERM /THROUGH TONIGHT/... As of 744 AM EDT Saturday...Showers and thunderstorms racing across northern NY and into the Champlain Valley this morning. Model guidance has had trouble keeping up with how quickly convection has progressed eastward. Expect the rest of the morning to see area of showers with embedded thunderstorms move from the Champlain Valley into central and eastern VT. Some thunderstorms could produce heavy downpours with half inch or more rainfall, and strong gusty winds. With expectation that the convection will be exiting eastern VT during the early afternoon, do not expect much in the way of strong to severe as LAPS data showing nada for CAPE values. IR satellite imagery clearly shows mid level trough digging south into Lake Ontario. At the surface, a cold front will pass across the region this afternoon, shifting winds out of the NW and filtering in drier air. Cannot rule out a few more showers behind aforementioned mid level trough as another wave north and west of first could swing further south as main trough digs southward. With clearing skies and subsiding winds tonight, fog development possible towards early Sunday morning. High temperatures generally in the mid-upr 70s today. Lows Saturday night expected to fall back into the mid 50s. && .SHORT TERM /SUNDAY THROUGH MONDAY/... As of 321 AM EDT Saturday...Large scale picture shows mid/upper level trof prevailing across the northern lakes into the ne conus during this time period. The fast westerly flow aloft will remain active with embedded 5h vorts and ribbons of enhanced 850 to 500mb rh...crossing from west to east. This will produce an unsettled pattern with chances for showers both Sunday and Monday...but given the lack of significant pws and limited instability svr and widespread heavy rainfall not anticipated. Both NAM/GFS show first vort on Sunday midday, followed by another one on Monday. Instability ranges from 300 to 700 j/kg with highest values pooling across the SLV and parts of the northern CPV...so a rumble or two of thunder is possible in any stronger convective elements. Progged 850mb temps cool to 10c by Sunday behind boundary today...combined with some clouds support highs mainly in the 70s areawide. The areal coverage of clouds will play a big factor in overnight lows on Sunday night...but thinking clouds hang tough and will trend toward warmer guidance...mid 50s to l/m 60s. Little change in thermal profiles expected on Monday with highs climbing back into the 70s...maybe a few lower 80s southern SLV/CPV with more sun. Bottom line...not expecting a complete washout either day...but several rounds of scattered showers could but a damper on outside activities at times. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... As of 321 AM EDT Saturday...A fast westerly flow aloft continues across our region for Tuesday into Weds...as a surface cold front swings from west to east. Once again this front seems to pass in several pieces with limited low level convergence and upper level dynamics not aligning with boundary or surface instability. Like many previous boundaries this summer...expecting scattered to numerous showers/storms to develop on Tuesday...but magnitude of convection should be limited. Latest guidance indicates sfc based cape values climbing between 600-1000 j/kg...especially slv...with pws only 1.20 to 1.40 and some increasing shear as 500mb winds approach 40 knots. Plenty of uncertainty develops on Thursday into Friday...with limited run to run consistency and plenty of spread between the different solutions. Thinking 1022mb high pres will build behind boundary for Weds into Thurs...suppressing our the heat/humidity...along with higher pws values to our south. Thinking boundary will push into the mid Atlantic states by Weds...while cool and dry northerly flow prevails across our cwa...as advertised by the 00z Ecmwf. Have cut superblend pops by 20 to 30%...during this time period...but continue to place a token chance pops in forecast given uncertainty. Temps with lower humidity values and northerly flow will range mainly in the upper 60s to mid/upper 70s with lows mainly in the 40s mountains to mid/upper 50s valleys. Of course if the front stalls across our region during this time period...much higher humidity values and warmer temps along with greater chances for rain will need to be added to the forecast. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... Through 12Z Sunday...IFR/LIFR conditions across Champlain Valley and areas east. Showers and thunderstorms will affect these terminals in the next couple hours. Behind this activity, improving conditions but lingering area of showers expected to last into the early afternoon hours. VFR conditions return for most of the afternoon and evening. Winds out of the south will shift NW behind showery activity associated with cold front. Fog development possible Saturday night into Sunday morning as clouds look to clear overnight. Outlook... Sunday: VFR. Breezy. Slight Chance SHRA. Sunday Night: VFR. Slight Chance SHRA. Monday: VFR. Chance SHRA...Slight Chance TSRA. Monday Night: VFR. Chance SHRA. Tuesday: VFR. Likely SHRA...Slight Chance TSRA. Tuesday Night: VFR. Slight Chance SHRA...Slight Chance TSRA. Wednesday: VFR. NO SIG WX. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Banacos/KGM NEAR TERM...KGM SHORT TERM...Taber LONG TERM...Taber AVIATION...KGM
Hazardous weather outlook, Jul 8, 4:19 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 419 AM EDT Sat Jul 8 2017 NYZ026>031-087-VTZ001-002-090930- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Southwestern St. Lawrence-Grand Isle-Western Franklin- 419 AM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for northern New York and northern portions of the Champlain Valley in northwest Vermont. .DAY ONE...Today and Tonight. Showers and thunderstorms will develop across the Saint Lawrence Valley, moving across the Adirondacks and Champlain valley throughout the morning, before continuing across Vermont during the midday. Cloud to ground lightning and periods of heavy rainfall are expected to be the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ034-035-VTZ003>012-016>019-090930- Western Essex-Eastern Essex-Orleans-Essex-Western Chittenden- Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- 419 AM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. Showers and thunderstorms will develop across the Saint Lawrence Valley, moving across the Adirondacks and Champlain valley throughout the morning, before continuing across Vermont during the midday. A few stronger storms are possible, containing gusty winds and small hail, in addition to dangerous cloud-to-ground lightning and heavy downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 8, 5:42 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
542 AM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM TSTM WND DMG CANTON 44.60N 75.17W
07/08/2017 ST. LAWRENCE NY EMERGENCY MNGR
TREES AND WIRES DOWN REPORTED BY 911 CENTER
&&
EVENT NUMBER BTV1702059
TABERLocal storm report, Jul 8, 5:43 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 AM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG PIERREPONT 44.54N 75.01W
07/08/2017 ST. LAWRENCE NY EMERGENCY MNGR
TREES AND WIRES DOWN REPORTED BY 911 CENTER
&&
EVENT NUMBER BTV1702061
TABERSpecial weather statement, Jul 8, 5:46 AM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Burlington VT
546 AM EDT SAT JUL 8 2017
NYZ029-087-081045-
Southeastern St. Lawrence-Southwestern St. Lawrence-
546 AM EDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. LAWRENCE
COUNTY...
At 546 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Edwardsville to near Gouverneur to
11 miles southwest of Fowler. Movement was northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Potsdam, Gouverneur, Canton, De Kalb, Fowler, Colton, Rensselaer
Falls, Degrasse, Hermon, Richville, Pierrepont, Russell, Fine, De
Peyster, Rossie, Edwards, West Parishville, Talcville, South Edwards
and West Stockholm.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4449 7565 4474 7491 4474 7481 4450 7483
4424 7508 4418 7537 4431 7566
TIME...MOT...LOC 0946Z 245DEG 28KT 4446 7551 4434 7552 4421 7559Local storm report, Jul 8, 6:34 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
634 AM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG DUANE CENTER 44.66N 74.26W
07/08/2017 FRANKLIN NY EMERGENCY MNGR
TREES AND WIRES DOWN IN THE TOWN OF DUANE WITH 395
WITHOUT POWER.
&&
EVENT NUMBER BTV1702062
TABERSpecial weather statement, Jul 8, 7:54 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Burlington VT
754 AM EDT SAT JUL 8 2017
NYZ035-VTZ002-003-005>008-016-017-081300-
Eastern Essex-Caledonia-Western Franklin-Eastern Chittenden-Western
Chittenden-Washington-Eastern Franklin-Orleans-Lamoille-
754 AM EDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAMOILLE...NORTHWESTERN
CALEDONIA...WESTERN ORLEANS...CHITTENDEN...NORTHWESTERN WASHINGTON
AND FRANKLIN COUNTIES...
At 754 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fairfield to Westford to near
Shelburne. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Essex Junction, Burlington International Airport, South Burlington,
Burlington, Newport City, Montpelier, Willsboro, Morrisville,
Enosburg Falls, Newport Town, Cambridge, Waterbury Village,
Montgomery Center, Albany, Westford, Essex Junction Village,
Worcester, Middlesex, Sheldon and Georgia.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4496 7223 4462 7225 4429 7257 4429 7297
4430 7302 4429 7302 4429 7346 4456 7320
4494 7319
TIME...MOT...LOC 1154Z 264DEG 29KT 4481 7299 4461 7300 4440 7320Special weather statement, Jul 8, 8:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
837 AM EDT SAT JUL 8 2017
VTZ003-004-006>008-016-081330-
Essex-Caledonia-Washington-Eastern Franklin-Orleans-Lamoille-
837 AM EDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAMOILLE...CALEDONIA...
ORLEANS...WESTERN ESSEX...NORTHERN WASHINGTON AND NORTHEASTERN
FRANKLIN COUNTIES...
At 836 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Richford to Morristown to Duxbury.
Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms, in
addition to dangerous cloud to ground lightning.
Locations impacted include...
Newport City, St. Johnsbury, Island Pond, Lyndon, Montpelier,
Morrisville, Orleans, Derby Center, Charleston, Johnson Village,
Jay, Calais, Newport Town, Glover, Waterbury Village, Montgomery
Center, Albany, Burke and Hyde Park.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4457 7179 4434 7195 4432 7203 4428 7207
4426 7206 4426 7290 4454 7269 4502 7270
4500 7224 4501 7178
TIME...MOT...LOC 1236Z 266DEG 27KT 4499 7263 4454 7263 4430 7283
BANACOSThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:29 AM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle | 91 min |
| Jul 8, 7:54 AM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Lamoille, Orleans | 66 min |
| Jul 8, 9:20 AM EDT | Special Weather Statement | BTV | Caledonia, Essex | 55 min |
| Jul 8, 1:11 PM EDT | Special Weather Statement | BTV | Chittenden | 64 min |
| Jul 8, 2:05 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Washington | 55 min |
| Jul 8, 3:48 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 57 min |
| Jul 8, 4:26 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 33 min |
| Jul 8, 4:38 PM EDT | Special Weather Statement | BTV | Windsor | 67 min |
| Jul 8, 4:49 PM EDT | Special Weather Statement | BTV | Franklin, Orleans | 56 min |
| Jul 8, 3:48 AM EDT | Special Weather Statement | BTV | St. Lawrence | 57 min |
| Jul 8, 4:37 AM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 53 min |
| Jul 8, 5:31 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 59 min |
| Jul 8, 5:46 AM EDT | Special Weather Statement | BTV | St. Lawrence | 59 min |
Nearby
Special Weather Statements in Vermont, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.